MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926112400
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that a foreign matter was present in the device.During preparation of a 4.00 x 12 synergy ii stent, it was noted that there was a blue kind of fuzzy material on the stent.The device was replaced and the procedure was completed with another 4.00 x 12 synergy ii stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: synergy ii us otw 4.00 x 12mm stent delivery system was returned for analysis.Prior to decontamination the device was visually inspected.A visual and microscopic examination of the crimped stent found piece of blue fibre like foreign matter (fm) on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found no issues.A visual and microscopic examination found no damage to the tip.The fm was removed from the stent, the fm was easily removed it was not caught in the stent.The fm was placed in a beaker for material characterization analysis in the material characterization lab.The fm appeared to be a number of fibres with a total length of approximately 8 mm.The fm was sectioned in two, with one section imaged using scanning electron microscopy (sem) and the other assessed with fourier transform jnfrared spectroscopy (ftir).The sem images showed that the fibres had a distinctive twist feature throughout their length.The ftir produced a spectrum consistent with that of a cellulose based material.The library search produced a match of over 87% with a cotton fibre.The combination of the twisting structure of the fibres and the ftir spectra suggest that the fm is bundle of cotton fibres.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7429950
Report Number2134265-2018-03055
Device Sequence Number1718875
Product Code NIQ
UDI-Device Identifier08714729840558
UDI-Public08714729840558
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Model NumberH7493926112400
Device Catalogue Number39261-1240
Device Lot Number21501154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1